MAUDE Adverse Event Report: CONSENSUS ORTHOPEDICS, INC. BIPOLAR ASSEMBLY; BIPOLAR ASSEMBLY, PRUDUCT CODE: KWY

CONSENSUS ORTHOPEDICS, INC. BIPOLAR ASSEMBLY; BIPOLAR ASSEMBLY, PRUDUCT CODE: KWY
Catalog Number 1020-0-2849
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discussion.The incident, involving the patient's fall was evaluated for possible cause of hip dislocation and femoral head dissociation.The bipolar head most likely dislocated from the acetabulum due to the patient falling prior to entering the emergency room and prior to manipulation.The er doctor's attempt at manipulating the hip, most likely lead to component dissociation, however this would have been unrelated to the incident of the patient falling.Radiographs confirmed a dislocated hip in the er, but it was not reported whether the radiographs were taken before or after manipulation.Radiographs also confirmed a partial femoral head dissociation, but did not confirm the cause due to the patient falling or manipulation.Due to the lack of information on how or why the patient fell, it is unknown what mechanism caused the bipolar head to dislocate from the hip socket.The preassembled bipolar head and chs stem were apparently functioning as intended prior to the fall.The dhr review revealed no abnormalities pertaining to qc inspection or processing of the implant components used in primary surgery.Post-op radiographs at time of primary surgery were not retrieved and thus it was not possible to assess component assembly and positioning at time of primary surgery.Furthermore, it was not possible to assess whether the femoral dissociation occurred before or after manipulation leading up to revision surgery.In summary, the actual cause of the bipolar head dislocation from the hip socket and femoral head dissociation from the bipolar head remains inconclusive.
 
Event or Problem Description
Bipolar was put (implanted) in patient on (b)(6) 2019.Patient fell on (b)(6) 2019.Patient went to er (emergency room) on (b)(6) 2019.My understanding from dr.(b)(6) is that the patient was dislocated when she came in.The er doctor on call tried to manipulate hip to get back into place.

Brand Name
BIPOLAR ASSEMBLY
Common Device Name
BIPOLAR ASSEMBLY, PRUDUCT CODE: KWY
Manufacturer (Section D)
CONSENSUS ORTHOPEDICS, INC.
1115 windfield way
el dorado hills CA 95762
MDR Report Key8833992
Report Number2952369-2019-00002
Device Sequence Number16221038
Product Code KWY
UDI-Device Identifier00844588016165
UDI-Public00844588016165
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K922560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2022
Device Catalogue Number1020-0-2849
Device Lot Number832079
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR